Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 19, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 11, 2021, 2:04 PM CDT for 18 counties in Oklahoma; 4 counties in Arkansas. It took effect at Aug 12, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 2:04 PM CDT (19:04 UTC)
- In effect from
- Aug 12, 2021, 12:00 PM CDT
- Expired
- Aug 12, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
403 WWUS74 KTSA 111904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 204 PM CDT Wed Aug 11 2021 ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-121000- /O.NEW.KTSA.HT.Y.0019.210812T1700Z-210813T0100Z/ /O.CON.KTSA.HT.Y.0018.000000T0000Z-210812T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 204 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...Heat index values of 105 to 110 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Noon to 8 PM CDT today and Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ073-075-120100- /O.CON.KTSA.HT.Y.0018.000000T0000Z-210812T0100Z/ Pittsburg-Latimer- Including the cities of McAlester and Wilburton 204 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 expected. * WHERE...Portions of southeast Oklahoma. * WHEN...Noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
578 WWUS74 KTSA 120059 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 759 PM CDT Wed Aug 11 2021 ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-120900- /O.EXP.KTSA.HT.Y.0018.000000T0000Z-210812T0100Z/ /O.CON.KTSA.HT.Y.0019.210812T1700Z-210813T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 759 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...Heat index values from 105 to near 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Noon to 8 PM CDT today and Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ073-075-120200- /O.EXP.KTSA.HT.Y.0018.000000T0000Z-210812T0100Z/ Pittsburg-Latimer- Including the cities of McAlester and Wilburton 759 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Heat Index values have dropped below 105 degrees this evening. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
053 WWUS74 KTSA 120727 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 227 AM CDT Thu Aug 12 2021 ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-121530- /O.CON.KTSA.HT.Y.0019.210812T1700Z-210813T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 227 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to near 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
855 WWUS74 KTSA 121856 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 156 PM CDT Thu Aug 12 2021 ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-130100- /O.CON.KTSA.HT.Y.0019.000000T0000Z-210813T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 156 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to 110 ongoing. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 11, 12:35 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 11, 12:35 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1235 PM CDT Wed Aug 11 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Another hot and humid day is on tap for all of our terminal
locations with VFR conditions expected through the period.
Passing high clouds are expected today along with a FEW cu
bubbling up with peak heating this afternoon before they fade at
sunset. Winds this afternoon may gust near 25kts at times across E
OK with slightly lower gusts for our NW AR TAF sites before
decreasing this evening.
LLWS may present itself late overnight into early tomorrow
morning for KBVO with winds from the southwest at or around 1000ft
at 40kts. KTUL and KRVS may see a marginal LLWS condition but
opted to omit it with this TAF as confidence for these sites was
lower.
Tomorrow will be another mostly sunny day with winds increasing
through the morning along with a few cu bubbling up by late
morning.
Snider
&&
.PREV DISCUSSION... /Issued 1026 AM CDT Wed Aug 11 2021/
..UPDATE...
DISCUSSION...
Gusty southerly to southwesterly winds on the order of 25 to
occasionally 35mph are ongoing across the area this morning thanks
to a tight pressure gradient from a cold front located across KS
and high pressure maintaining across the southeastern US. This
afternoon will see cu begin to bubble up within modest moisture
present at and near the surface. Mixing out of this moisture will
likely be a little more prevalent today as opposed to yesterday.
PWATs analyzed from satellite are noticeably lower than they were
at this time yesterday and mixing appears to be expanding across
the AR river valley at a faster rate than observed yesterday as
well. With that said, afternoon dew points in the mid 60s to lower
70s combined with temperatures in the mid to upper 90s will still
lead to elevated heat indices of 103 to near 110 for most across
the area this afternoon. Mixing may be difficult across NE OK (as
it has been for pretty much the entire summer likely due to a
combination of rainfall and local influences) this afternoon which
will be the likely location for heat indices to approach near
110.
Overall, minimal changes were introduced into the going forecast
to account for the current trends. An update will be issued
shortly.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 99 76 95 / 0 0 20 30
FSM 76 98 76 96 / 0 0 10 30
MLC 76 97 75 95 / 0 0 10 20
BVO 75 97 71 92 / 10 10 20 30
FYV 73 95 72 92 / 0 0 10 30
BYV 75 96 74 94 / 0 0 10 40
MKO 76 96 74 94 / 0 0 10 20
MIO 76 95 73 92 / 10 10 20 40
F10 76 98 73 95 / 0 0 10 20
HHW 76 96 75 95 / 0 0 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....21Hazardous weather outlook, Aug 11, 1:12 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 112 PM CDT Wed Aug 11 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 112 PM CDT Wed Aug 11 2021 ...DANGEROUS HEAT THROUGH FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DANGEROUS HEAT. RISK...Significant. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. AREA AT GREATEST RISK... Northeast Oklahoma. DISCUSSION... Dangerous heat and humidity continues this afternoon across the area. Heat indices of 103 to near 110 are expected this afternoon and early evening. Take necessary precautions if you plan to be outside for a prolonged period of time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The hot and humid conditions will continue through Friday. Afternoon heat indices will range from 100 to 110 degrees across much of eastern Oklahoma and western Arkansas through Friday. A cold front will approach the area on Friday bringing some thunderstorm chances to the region through the weekend. The greatest chances and coverage for storms appears to be on Saturday. A few storms could be strong to severe Friday afternoon and evening across northeast Oklahoma and northwest Arkansas. The frontal boundary and increased cloud cover will bring cooler temperatures for the weekend as well, with temperatures staying near to below normal into the beginning of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... An extended period of hot weather will continue through Thursday. First responders will likely see an increase in heat-related incidents. Establishment of cooling stations may be needed in some communities. weather.gov/tulsa contains additional information. Snider
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.